It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-22-2005, 12:45 PM   #1
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Going to talk to Dr about numbness on Pill...

What do ya'll think of this:

A few weeks ago, maybe 3, I experience numb hands--well fingers really--but it wasn't just a "tingly" sensation, it was that my fingers, almost all of them but most were on just one hand, the right side--were WHITE I had NO feeling in them! This came on rather suddenly and I was on the computer at the time and didn't notice until I went to move my fingers to actually type and I could not feel them- at all! Up to this point I had only experience a vague tingly sensation in my hands and feet and now I think the feet part were due to some shoes I have, because I've only gotten that way when I wore those shoes. But as far as the fingers goe, they stayed white w/ no feeling (not all of them but like 6 total) for an hour and a half. When one person looked at me he said they looked blue (white to me and everyone else) and that I needed immediate medical attention! Well, this hasn't happend yet--again, but I did schedule an apt w/ my Ob gyn who basically said he'd never heard of this happening ever to anyone and that it wasn't due to the pill yet it says in the packet if you get any numbness to call immediately. Well after doing some research myself I noted that it says that Yasmin (the pill I'm on) can cause increased levels of Potassium in your body. This, can cause a numb or tingly feeling in your extremities, which I had. However, after paying attention to my body I realize that the right side of me is always colder than my left--my hands stay cold all the time, but right is more so always no matter what the weather is or how my body temp feels....

My ob gyn seemed to think he'd refer me to a neurologist, as what i described to him sounded neurological in nature. My question is, if this were you would you go see your ob gyn or not waste the time if he seems to not think it's related to the pill? Would you just get off the pill? I am stuck between a rock and a hard place because, I am allergic to all forms of latex. So no rubber for me. But I don't just want to stop taking yasmin and also have to face messed up cycles now! So, what would be the most logical thing to do? Also, obviously, because I am w/out medical insurance and have had to spend over 2,000 total on my mouth due to dental issues, obviously I cannot afford to just walk into a neurologists's clinic and pay the nominal fee.
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Sponsors Lightbulb
   
Old 03-23-2005, 06:54 AM   #2
Senior Member
(female)
 
Join Date: Jan 2005
Posts: 130
latte163 HB User
Re: Going to talk to Dr about numbness on Pill...

Wow! How long have you been on Yasmin? If I were you I would skip the OB-GYN and go to the neuro or my PCP. A simple blood test can determine your postassium levels. Typically when bc pill inserts speak of numbness it is in reference to blood clots...as this can occur when you are on the pill. Blood clots can form in your legs and travel to your brain, causing a stroke...thus creating numbness. Blood clots can actually form anywhere an stay there too, without traveling. Anyway- I'm straying from the point- I would definitely talk to your PCP and probably a neuro next. Good luck!

 
Old 03-23-2005, 10:22 AM   #3
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Re: Going to talk to Dr about numbness on Pill...

What's a pcp?

Yeah, I guess if I'm going to decide to not go to the Dr, I can use that money to save for a neurologist or the pcp, but how much do they generally charge? I suppose I could just call his office and explain to them what he said, that he can refer me to some good neurologists. I really don't forsee him being able to do anything. But, could a general practitioner give me a test to determine potassium levels...

I have been on Yasmin for only 1 year--but for 2 years before that Alesse--no breaks in between.
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Old 03-23-2005, 11:41 AM   #4
Senior Member
(female)
 
Join Date: Jan 2005
Posts: 130
latte163 HB User
Re: Going to talk to Dr about numbness on Pill...

Primary Care Physician...sorry not to explain! Same as general practitioner. I obviously don't know the exact charge, but I can tell you that when I went to see a neuro for a brief consultation the charge was $300. He sat with me for about 20 minutes and looked at MRI films in another room for about 5 min! Crazy! Seeing that you've been on bc for so long, I wouldn't foresee that to be the cause of your symptoms.
Good luck!

 
Old 03-30-2005, 08:04 AM   #5
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Re: Going to talk to Dr about numbness on Pill...

Maybe it isn't then--I have been doing this standing meditation for awhile it seems to be helping with my numbness--also I had these really high shoes that were making my toes numb so I know that's where it was coming from in my feet...wondering if my feet being pinched could cause my hands to be affected??

I am going to have to call the Dr and ask if he can just do whatever exam he was going to do in June, for April 11th, when my apt is, that way I won't have to miss school/work twice.

Thanks for the reply!
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nervous about Pregnancy =( Missed A Pill 050505 Birth Control 1 07-10-2011 09:46 PM
Anyone's sex life affected by pain or numbness. DavyD Back Problems 122 07-13-2010 03:13 PM
Going off of the Pill: Endo Sufferers? rush_rulz Birth Control 3 03-20-2009 10:53 AM
legs EDEMA, numbness, strange pain...please help! xb4bx General Health 4 02-02-2007 07:55 AM
going off the pill.. Lucy586 Women's Health 3 09-02-2006 09:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), sue19 (2), frankieswife (2), sjb (2)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:02 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!